ACETAMINOPHEN INTERACTION MAY PUT PATIENTS AT RISK

JULY 01, 2007
Anna D. Garrett, PharmD, BCPS, CPP

A recently published randomized, double- blind, placebo-controlled study of 36 patients with stable international normalized ratios (INRs) demonstrated a clinically significant interaction between warfarin and high-dose acetaminophen (2-4 g/day).

Patients were randomized to receive placebo, 2 g of acetaminophen per day, or 4 g of acetaminophen per day. A stable INR was defined as 2 consecutive INRs at least 3 weeks apart that were in the therapeutic range.

Of the 24 patients assigned to an acetaminophen group, 13 had elevated INRs over the course of the 4-week study period. Two patients had elevated INRs in the placebo group.

INRs returned to normal in 83% of patients when acetaminophen was discontinued.



SHARE THIS SHARE THIS
0

Become a Respimat Top Performer 

Get to know RESPIMAT, the slow-moving mist inhaler from Boehringer Ingelheim Pharmaceuticals, Inc. 

Watch the RESPIMAT video and test your knowledge with a short multiple-choice quiz. When you get all the answers right, you’ll receive a certificate naming you a RESPIMAT T.O.P. Performer. Why not check it out today? 

 

Pharmacy Times Strategic Alliance
 

Pharmacist Education
Clinical features with downloadable PDFs


Next-Generation Pharmacist® Awards


3rd Annual Convenient Healthcare and Pharmacy Collaborative Conference


SIGN UP FOR THE PHARMACY TIMES NEWSLETTER
Personalize the information you receive by selecting targeted content and special offers.